Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Comtan Side Effect



My husband has been taking Comtan for about 3 months - It seems to be helping him. For the last week and a half he has developed a side effect. His Primary Doctor thinks it is from the Comtan but says to wait another week and then talk to his Neurologist. My question is - Do you think that if he decreases the Comtan it could go away or once you have a side effect it will stay as long as you take this medicine.


Some side effects from parkinsonian medications (such as upset stomach) can be transient. However, it is not typical for a side effect starting several weeks after initiation of a new medication to be transient with resolution on its own unless there is another co-existing medical problem causing exacerbation of a specific side effect. Many side effects directly related to a medication can persist, and it is possible lowering a the dose can alleviate the problem.

As this forum is not intended for individual specific medical advice or treatment, I suggest you discuss this side effect further with your neurologist at this time.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Punit  Agrawal, DO Punit Agrawal, DO
Assistant Professor of Neurology
College of Medicine
The Ohio State University